MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TFCC MENDER DISPOSABLE SUTURE SYSTEM; PASSER

SMITH & NEPHEW, INC. TFCC MENDER DISPOSABLE SUTURE SYSTEM; PASSER
Model Number 7210752
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that during a wrist arthroscopy tfcc repair surgery, the handle of the mender disposable broke off.The procedure was completed without significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A visual inspection revealed the device was returned outside of original packaging.The device showed the hub was broken away from the shaft.The complaint was confirmed and the root cause was associated with device design.Internal complaint reference: (b)(4).

Brand Name
TFCC MENDER DISPOSABLE SUTURE SYSTEM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12088697
Report Number1219602-2021-01456
Device Sequence Number11867599
Product Code HWQ
UDI-Device Identifier03596010563279
UDI-Public03596010563279
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K885311
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model Number7210752
Device Catalogue Number7210752
Device Lot Number2059692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1